Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 9, 2011, 3:21 AM CDT for 11 counties in Kansas. It took effect at Jul 9, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2011, 3:21 AM CDT (08:21 UTC)
- In effect from
- Jul 9, 2011, 1:00 PM CDT
- Expired
- Jul 9, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WWUS73 KDDC 090821 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 321 AM CDT SAT JUL 9 2011 ...VERY HOT WEATHER EXPECTED TODAY... .A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. BY THIS AFTERNOON...VERY HOT TEMPERATURES WILL RETURN TO SOUTHWEST KANSAS. KSZ046-065-066-078>081-087>090-091730- /O.NEW.KDDC.HT.Y.0004.110709T1800Z-110710T0100Z/ RUSH-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-PRATT-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...DODGE CITY...BUCKLIN... KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...MEADE... FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 321 AM CDT SAT JUL 9 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
1 follow-up statement
596 WWUS73 KDDC 092031 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 331 PM CDT SAT JUL 9 2011 ...VERY HOT WEATHER EXPECTED THIS AFTERNOON AND AGAIN TOMORROW AFTERNOON... .A WARM FRONT WILL PASS ACROSS SOUTHWEST KANSAS TODAY. VERY HOT CONDITIONS ARE EXPECTED THIS AFTERNOON AND TOMORROW AFTERNOON. KSZ046-065-066-079>081-089-090-100430- /O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ /O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/ RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...LARNED... BURDETT...ST. JOHN...STAFFORD...HUDSON...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ030-031-100430- /O.NEW.KDDC.HT.Y.0005.110710T1800Z-110711T0100Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ KSZ078-087-088-100100- /O.CON.KDDC.HT.Y.0004.000000T0000Z-110710T0100Z/ FORD-MEADE-CLARK- INCLUDING THE CITIES OF...DODGE CITY...BUCKLIN...MEADE...FOWLER... ASHLAND...MINNEOLA 331 PM CDT SAT JUL 9 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...HEAT INDICES WILL RANGE FROM 105 TO 108. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WAH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 8, 3:36 PM CDT, 11 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 3:36 PM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 336 PM CDT FRI JUL 8 2011 .SYNOPSIS... LATEST WATER VAPOR IMAGERY ALONG WITH PAST MORNING UPPER AIR DATA REVEALS AN UPPER HIGH STRETCHING OVER THE DESERT SOUTHWEST TO SOUTHERN HIGH PLAINS WITH MODEST RIDGING EXTENDING INTO THE DAKOTAS. NUMEROUS MESOSCALE WAVES ARE ROTATING AROUND THE NORTHERN PERIPHERY OF THIS HIGH WITH ONE OF THESE WAVES EXITING THE FRONT RANGE REGION THIS AFTERNOON. LOOKING NORTH OF THIS HIGH...A RELATIVELY FLAT BUT PROGRESSIVE FLOW REGIME EXISTS FROM THE CANADIAN/NORTHERN ROCKIES INTO THE NORTHEAST CORNER OF THE COUNTRY AS A RIBBON OF 60-80 KT WINDS EXISTS NEAR THE CANADIAN BORDER. THE MOST NOTABLE FEATURE EMBEDDED WITHIN THIS PATTERN IS A SHARP UPPER WAVE SLIDING OVER THE PACIFIC NORTHWEST TO CANADIAN ROCKIES. HOWEVER...MODEST MID LEVEL HEIGHT FALLS AHEAD OF THE WAVE DOES SUPPORT A QUICK MOVEMENT TO THE EAST. RECENT SUBJECTIVE SURFACE ANALYSIS DISPLAYS A DEEP CYCLONE OVER ALBERTA. A COLD FRONT EXTENDS SOUTHWEST OF THIS LOW WHILE THE LEE TROUGH STRETCHES SOUTHEAST ACROSS CENTRAL MONTANA INTO EASTERN COLORADO. CLOSER TO HOME...A WEAK STATIONARY FRONT STRETCHES FROM A SMALL AREA OF LOW PRESSURE ACROSS THE NORTHERN TEXAS PANHANDLE...THEN EASTWARD ALONG THE RED RIVER VALLEY AREA OF SOUTHERN OKLAHOMA. NORTH OF THIS FRONT SOUTHEAST WINDS ARE PREVAILING WITH DEEPER BOUNDARY LAYER MOISTURE VIA DEWPOINTS IN THE 60S POOLING ON THE COOL SIDE OF THE FRONT. && .DISCUSSION... DAYS 1-2... FOR THE REMAINDER OF THIS AFTERNOON INTO TONIGHT THE SURFACE AND UPPER PATTERN WILL REMAIN GENERALLY UNCHANGED. THIS WILL LEAVE THE LEE TROUGH EXTENDING ALONG THE FRONT RANGE REGION WHILE THE FRONT IS NEARLY STATIONARY OVER THE TEXAS PANHANDLE TO SOUTHERN OKLAHOMA. UNDER THIS SETUP...MOIST SOUTHEAST WINDS VIA 60 DEGREE DEWPOINTS AND RESULTANT MUCAPE VALUES OF 1500-2000 J/KG WILL EXTEND FROM NORTHERN OKLAHOMA INTO THE PALMER DIVIDE AREA OF CENTRAL COLORADO. THIS INSTABILITY ALONG WITH THE AFOREMENTIONED SHORT WAVE EXITING THE FRONT RANGE REGION HAS ALREADY TRIGGERED CONVECTION ACROSS CENTRAL/EASTERN COLORADO ALTHOUGH PROPAGATION TO THE EAST IS VERY SLOW. MAIN QUESTION IS HOW MUCH...IF ANY OF THIS CONVECTION WILL MAKE IT INTO WESTERN KANSAS BEFORE THE BOUNDARY LAYER STABILIZES ENOUGH TO KILL OFF CONVECTION. THE MODELS DO HINT AT A 35-40 KNOT LOW LEVEL JET NOSING INTO NORTHWEST TO WEST CENTRAL KANSAS THIS EVENING. DESPITE NEGATIVE THETA/E ADVECTION AT 850 HPA...THIS MAY SUPPORT AT LEAST ISOLATED CONVECTION NORTH OF A HAYS TO ELKHART LINE FROM MID EVENING INTO THE EARLY OVERNIGHT. OTHERWISE...A RATHER MILD NIGHT WILL PREVAIL AS CIRRUS STREAMING OVER THE AREA ALONG WITH DEEPER MOISTURE KEEPS TEMPERATURES FROM DROPPING BELOW THE UPPER 60S TO MID 70S. A GENERALLY BENIGN UPPER LEVEL WEATHER REGIME WILL CONTINUE SATURDAY INTO SATURDAY NIGHT FOR WESTERN KANSAS. THE AFOREMENTIONED WAVE OVER THE PACIFIC NORTHWEST WILL SLIDE EAST INTO SOUTH CENTRAL CANADA WHILE THE UPPER HIGH IS ELONGATED FROM THE DESERT SOUTHWEST TO MID MISSISSIPPI RIVER VALLEY. HOWEVER...AS PRESSURE FALLS BEGIN TO DOMINATE THE NORTHERN PLAINS TO SOUTHERN CANADA IN RESPONSE TO THE UPPER WAVE APPROACHING THIS AREA...THE STALLED FRONT OVER THE SOUTHERN PLAINS WILL BEGIN TO PULL BACK NORTH INTO WESTERN KANSAS. THE FIRST PROBLEM THIS SETUP WILL CREATE IS THE LOCATION OF THE BOUNDARY AS A MODEST GRADIENT WILL EXIST WITH 850 HPA TEMPERATURES OF +30C OR HIGHER SOUTH OF THE BOUNDARY. WITH STRONG INSOLATION PRODUCING DEEP MIXING...HIGHS VARYING FROM 100 TO 105 SOUTH OF THE BOUNDARY...TO THE MID TO UPPER 90S NORTH ARE VERY LIKELY. BEST GUESS AT THIS POINT IS FOR THE BOUNDARY TO PUSH JUST NORTH OF A SYRACUSE TO PRATT LINE BY MID AFTERNOON WITH TEMPERATURES VARYING AS ALREADY MENTIONED. DO HAVE SOME MINOR CONCERN THAT MOISTURE WILL REMAIN HIGH ENOUGH SOUTH OF THE BOUNDARY TO PRODUCE HEAT INDEX VALUES AROUND 105 NEAR PRATT AND MEDICINE LODGE DURING THE AFTERNOON TO EARLY EVENING. WILL NOT ISSUE A HEAT ADVISORY AT THIS POINT AS FORECAST VALUES ONLY APPROACH CRITERIA BUT THIS WILL NEED TO BE REEVALUATED BY THE MID SHIFT. THE OTHER ISSUE FOR SATURDAY EVENING WILL INVOLVE THE THREAT OF CONVECTION. SIMILAR TO TONIGHT...MOIST SOUTHEAST WINDS NORTH OF THE BOUNDARY WILL PUSH 60 DEGREE DEWPOINTS AND RESULTANT MUCAPE VALUES OF 1000-1500 J/KG INTO THE FRONT RANGE REGION OF COLORADO. CONVECTIVE INITIATION OVER CENTRAL/NORTH CENTRAL COLORADO APPEARS LIKELY BY EARLY AFTERNOON WITH CONVECTION CONGEALING INTO AN MCS OR TWO BY THE EVENING HOURS. ALTHOUGH THE BEST THREAT FOR CONVECTION SHOULD BE OVER NORTHERN KANSAS WHERE THE MODELS HINT THE NOSE OF A LOW LEVEL JET EXISTS...CANNOT COMPLETELY RULE OUT CONVECTION SLIPPING INTO AREAS NORTH OF HIGHWAY 96 DURING THE LATE EVENING TO OVERNIGHT HOURS. SEVERE THREAT WILL BE MINIMAL BUT WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE. SUNDAY WILL LOOK LIKE A MIRROR OF SATURDAY AS THE REMNANTS OF THE FRONT REMAIN OVER WESTERN KANSAS WHILE THE ELONGATED RIDGE DOMINATES OVER THE CENTRAL/SOUTHERN PLAINS. ALTHOUGH BECOMING MORE DIFFUSE WITH TIME AS FRONTOLYSIS DOMINATES THE BOUNDARY BY EARLY ON SUNDAY...THE FRONT WILL PRODUCE A MODEST GRADIENT IN TEMPERATURES ACROSS THE AREA WITH HIGHS VARYING FROM AROUND 105 NEAR THE OKLAHOMA BORDER...TO THE UPPER 90S TO NEAR 100 AROUND HAYS. SIMILAR TO SATURDAY...THE POTENTIAL WILL EXIST FOR HEAT INDEX VALUES AROUND 105 NEAR PRATT AND MEDICINE LODGE DURING THE AFTERNOON TO EARLY EVENING HOURS BUT WILL NOT ISSUE ANY HEAT HEADLINES THIS FAR OUT. DAYS 3-7... THE EXTENDED PERIOD FEATURES A SLIGHT CHANCE FOR THUNDERSTORMS BUT MAINLY A HOT AND DRY PATTERN ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS. THE FIRST OPPORTUNITY FOR CONVECTION COMES SUNDAY EVENING ALONG A STATIONARY FRONT DRAPED ACROSS WESTERN KANSAS. DID NOT GET TOO CARRIED AWAY WITH POPS AS 12Z GFS AND 12Z ECMWF KEEP MOST OF THE QPF ALONG AND NORTH OF THE FRONT ACROSS NORTHWEST KANSAS. HAVE INSERTED SLIGHT POPS ALONG THE INTERSTATE 70 CORRIDOR THROUGH THE EVENING HOURS ON SUNDAY. THE NEXT CHANCE FOR STORMS IS TUESDAY EVENING THROUGH WEDNESDAY. THIS IS IN ASSOCIATION WITH A TUTT LOW MOVING NORTH OUT OF TEXAS. THE 12Z GFS HAS COME AROUND TO THE 12Z ECMWF SOLUTION WITH KEEPING THE FEATURE AS AN OPEN UPPER LEVEL WAVE. QPF ON BOTH MODELS IS NOT IMPRESSIVE. AS A RESULT, HAVE KEPT POPS IN THE SLIGHT CATEGORY WHICH MATCHES WITH SOME OF OUR NEIGHBORS WHO REDUCED THEIR POPS GIVEN LATEST NWP WEAKENING TRENDS. 15-20 PERCENT LOOKS GOOD. ALSO AS A RESULT OF THIS WEAK FEATURE, WARMED UP TEMPERATURES AGAIN AS 850 HPA EC TEMPERATURES OF 30 DEG C CONTINUE TO SUPPORT 100-105 DEG F AT THE SURFACE FOR SEVERAL DAYS THROUGHOUT MY FORECAST PERIOD AS THE UPPER LEVEL RIDGE RETROGRADES TO THE WEST. NORMAL HIGHS THIS TIME OF YEAR IS AROUND 92-95 DEG F. LOWS WILL BE IN THE 70S DEG F. -SUGDEN && .AVIATION... VFR CIGS EXPECTED THROUGH THE TAF PERIOD. SCATTERED HIGH LEVEL CIRRIFORM CLOUDS WILL CONTINUE TODAY. 12Z NAM, HRRR, AND THE WRF SHOW THAT SOME CONVECTION COULD IMPACT KHYS LATE TONIGHT SO HAVE INSERTED A CB GROUP AT THE TERMINAL. THIS ACTIVITY SHOULD KEEP CLEAR OF KDDC AND KGCK. SE WINDS OF 12-17 KNOTS EXPECTED AS WELL. -SUGDEN && .PRELIMINARY POINT TEMPS/POPS... DDC 70 105 73 105 / 10 10 10 10 GCK 68 104 72 103 / 10 10 10 10 EHA 69 103 72 103 / 10 10 10 10 LBL 70 107 73 105 / 10 0 10 10 HYS 70 97 74 99 / 20 20 20 20 P28 72 104 77 105 / 10 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN35/36/36
Hazardous weather outlook, Jul 8, 3:12 PM CDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 312 PM CDT FRI JUL 8 2011 KSZ030-031-043>046-061>066-074>081-084>090-091200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 312 PM CDT FRI JUL 8 2011 /212 PM MDT FRI JUL 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT THREAT FOR THUNDERSTORMS WILL EXIST THIS EVENING TO EARLY OVERNIGHT GENERALLY ALONG AND NORTH OF AN ELKHART TO HAYS LINE. ALTHOUGH WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED...BRIEF WIND GUSTS TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL EXIST ALONG AND NORTH OF HIGHWAY 96 SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. ALTHOUGH WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED...BRIEF WIND GUSTS TO 50 MPH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. HOT TEMPERATURES ALONG WITH LOW HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE DANGER FOR LOCATIONS SOUTH OF HIGHWAY 50 SATURDAY AFTERNOON TO EVENING AND AGAIN SUNDAY AFTERNOON TO EVENING. IN ADDITION...A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST STARTING TUESDAY AFTERNOON AND LASTING THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:31 PM CDT | Heat Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Ford and 8 more | 28 hr |
| Jul 9, 5:35 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 40 min |
| Jul 9, 6:11 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Jul 9, 6:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.